Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 180, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 19, 2005, 8:10 AM EST for 4 counties in Indiana. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 8:10 AM EST (13:10 UTC)
- Expired
- Sep 19, 2005, 8:45 AM EST
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Clay County, IN, Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 8:15 AM EST | TSTM WND DMG | 2 W Clinton, IN | COUPLE TREES DOWN ON SR 163. |
| Sep 19, 8:15 AM EST | HAIL 0.75 | Clinton, IN | |
| Sep 19, 8:30 AM EST | HAIL 0.25 | Rosedale, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 191310 SVRIND INC021-121-165-167-191345- /O.NEW.KIND.SV.W.0180.050919T1310Z-050919T1345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 810 AM EST MON SEP 19 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLAY COUNTY IN WEST CENTRAL INDIANA SOUTHERN PARKE COUNTY IN WEST CENTRAL INDIANA SOUTHERN VERMILLION COUNTY IN WEST CENTRAL INDIANA NORTHEASTERN VIGO COUNTY IN WEST CENTRAL INDIANA * UNTIL 845 AM EST * AT 806 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR UNIVERSAL...OR ABOUT 14 MILES NORTHWEST OF TERRE HAUTE...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH TERRE HAUTE AROUND 815 AM EST ROSEDALE AROUND 820 AM EST CARBON AROUND 835 AM EST HARMONY AROUND 840 AM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3974 8754 3957 8759 3949 8706 3968 8703 $$ JOHNSON
2 follow-up statements
000 WWUS53 KIND 191321 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 820 AM EST MON SEP 19 2005 INC021-121-165-167-191345- /O.CON.KIND.SV.W.0180.000000T0000Z-050919T1345Z/ CLAY-PARKE-VERMILLION-VIGO- 820 AM EST MON SEP 19 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EST FOR NORTH CENTRAL CLAY...NORTHEASTERN VIGO...SOUTHERN PARKE AND SOUTHERN VERMILLION COUNTIES... AT 815 AM EST...AMATEUR RADIO OPERATORS REPORTED A SEVERE THUNDERSTORM PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR ROSEDALE...OR ABOUT 11 MILES NORTH OF TERRE HAUTE...MOVING EAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CARBON AROUND 830 AM EST IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HAIL UP TO DIME SIZE HAS BEEN REPORTED IN CLINTON AT 815 AM WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3974 8754 3957 8759 3952 8706 3968 8703 $$ JOHNSON
000 WWUS53 KIND 191343 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 843 AM EST MON SEP 19 2005 INC021-121-165-167-191353- /O.EXP.KIND.SV.W.0180.000000T0000Z-050919T1345Z/ CLAY-PARKE-VERMILLION-VIGO- 843 AM EST MON SEP 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLAY... NORTHEASTERN VIGO...SOUTHERN PARKE AND SOUTHERN VERMILLION COUNTIES EXPIRES AT 845 AM EST... HEAVY RAIN...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3974 8754 3957 8759 3952 8706 3968 8703 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 2:45 AM EST, 5 hours 25 minutes earlier.
Area forecast discussion, Sep 19, 2:45 AM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 AM EST MON SEP 19 2005 .DISCUSSION...MAIN ELEMENT OF CONCERN IS THE CHANCE OF THUNDERSTORMS. MCS OVER IL IS CONT IS STRENGTH AS IT MOVES EAST. RUC LI OVER IL RUNNING -2 WHILE GOES TO PLUS 6 OVER CENTRAL CENTRAL INDIANA. AIR ALSO DRIES OUT WITH DEW POINTS DROPPING BY 10 DEGREES FROM IL TO INDIANA. AS THESE STORMS MOVE INTO THE DRIER AND MORE STABLE AIR THEY SHOULD DECREASE IN STRENGTH. TO AT LEAST BELOW SEVERE WEATHER LIMITS. WILL GO WITH A CHANCE TO SCATTERED THUNDERSTORMS OVER ALL BUT EXTREME EAST THIS MORNING. THIS AFTERNOON COLD FRONT MOVES TOWARD INDIANA. MODELS DIFFER IN TIMING WITH ETA BRING THE NEXT WAVE IN A LITTLE FASTER. WARM AIR ADVECTION WILL CONTINUE THIS AFTERNOON ALONG WITH STRONG LOW/MID-LEVEL THETA-E ADVECTION. VERTICLE SHEAR WILL BE FAVORABLE FOR SUPERCELLS IN LINE SEGMENTS. LIFTED INDEXES BY EVENING DROP TO -4. THE PETTERSON FRONTOGENESIS SHOWS THE FRONT INCREASING IN STRENGTH AS IT MOVES INTO SOUTHERN INDIANA THIS EVENING. MID LEVEL CAPES BY AFTERNOON COULD REACH 2500 RANGE. WITH THE GOOD VERTICLE SHEAR UP TO 45 KTS SUPERCELLS WITH LARGE HAIL...DAMAGING WINDS WILL BE POSSIBLE. WITH ALL THESE POSIITIVE PARAMETERS WILL GO LIKELY THIS AFTERNOON AND EVENING. SOME SHOWERS MAY CONTINUE AFTER THE THUNDERSTORMS MOVE THROUGH SO WILL CONTINUE A CHANCE OF SHOWERS THE REST OF THE NIGHT. HIGH TEMPERATURES YESTERDAY IN ILL REACHED THE LOWER TO MID 80S. THE SHOWERS THIS MORNING WILL HELP TO HOLD THESE DOWN SOME. WILL GO TOWARD THE LOWER RANGE IN THE GUIDANCE TEMPERATURE FORECASTS. THIS SYSTEM WILL CONTINUE TO MOVE EAST. THIS WILL MOVE DRIER AIR INTO INDIANA ON TUESDAY. THE 850 MB TEMPS ONLY WARM UP A LITTLE. WILL GO TOWARD THE LOWER GFS TEMPERATURES. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && HAINES
Hazardous weather outlook, Sep 19, 4:36 AM EST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 436 AM EST MON SEP 19 2005 INZ021-028>031-035>049-051>057-060>065-067>072-200945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 436 AM EST MON SEP 19 2005 ...CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SHOWERS AND THUNDERSTORMS THIS MORNING MAY PRODUCE HEAVY RAIN AND GUSTY WIND. THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER. SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN...STRONG WINDS...LARGE HAIL AND POSSIBLY A TORNADO. AREAS AFFECTED AND TIMING: THE THUNDERSTORMS THIS MORNINGS WILL EFFECT MAINLY CENTRAL AND NORTHERN INDIANA. THE STRONGER STORMS WILL MAINLY MOVE THROUGH THE NORTHERN PORTION OF CENTRAL INDIANA. THESE WILL MOVE OUT OF WESTERN INDIANA EARLY THIS MORNING AND THE REST OF CENTRAL INDIANA BY LATE MORNING. THIS AFTERNOON THE THUNDERSTORMS WILL MOVE INTO THE WESTERN PORTIONS EARLY THIS AFTERNOON AND INTO THE CENTRAL SECTIONS DURING THE MID TO LATE AFTERNOON. THEY WILL REACH EASTERN INDIANA TOWARD EVENING. THEY SHOULD MOVE OUT OF INDIANA BY MIDNIGHT. DISCUSSION: DRY AND MORE STABLE AIR OVER INDIANA THIS MORNING SHOULD HELP TO DECREASE THUNDERSTORM STRENGTH AS THE STORMS IN ILLINOIS MOVE EAST. THERE WILL BE A BREAK IN THE RAIN UNTIL MORE UNSTABLE AIR MOVES IN AHEAD OF A COLD FRONT THIS AFTERNOON. THE AIR WILL BECOME MODERATE TO VERY UNSTABLE. THE STORMS THIS AFTERNOON SHOULD BE IN THE FORM OF LINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BEGINNING IN WESTERN INDIANA EARLY THIS AFTERNOON PROGESSING TO TOWARD EVENING IN THE EAST. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) HAINES
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 4:34 PM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 41 min |
| Sep 19, 5:01 PM EST | Severe Thunderstorm Warning | IND | Clinton, Tippecanoe | 44 min |
| Sep 19, 5:16 PM EST | Flash Flood Warning | IND | Carroll | 23 hr |
| Sep 19, 5:20 PM EST | Flash Flood Warning | IND | Tippecanoe | 115 min |
| Sep 19, 5:36 PM EST | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 39 min |
| Sep 19, 5:37 PM EST | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 53 min |
| Sep 19, 5:45 PM EST | Flash Flood Warning | IND | Carroll | |
| Sep 19, 5:54 PM EST | Flash Flood Warning | IND | Carroll | 66 min |
| Sep 19, 6:46 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Marion | 44 min |
| Sep 19, 6:57 PM EST | Severe Thunderstorm Warning | IND | Johnson, Morgan, Shelby | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.